Virginia, 2006Damaging Wind in Virginia, July 12, 2006
July 12, 2006 · NWS AKQ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 12, 1:50 PM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 12, 1:50 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
250 PM EDT WED JUL 12 2006
.SHORT TERM /TODAY THROUGH TONIGHT/...
STRONG MID LEVEL CAP IN PLACE OVER THE CWA ATTM. SOME SCT CU DVLPG
OVER SE BUT LACK OF FORCING IS PRESENT. COULD SEE SOME SHRA/TSRA
DVLP OVER FAR N/NW AS WHERE BETTER FORCING EXISTS LATE AFTN-ERLY PM
(ALREADY SEEING DVLPMNT N OF CWA). MAIN THREAT IF STORMS DO DVLP
INTO THE CWA WILL BE DAMAGING WINDS AND BRIEF HVY RAINFALL. MARGINAL
HAIL IS ALSO POSSIBLE W/FRZG LVLS ARND 15K. MUGGY NIGHT IN STORE AS
TEMPS GENRLY WILL BE IN THE LOW TO MID 70S.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
TMRW GETS MORE INTERESTING AS FRONTAL SYSTEM STRETCHED FROM NEW ENGL
TO THE OH VLY SLOWLY SAGS SOUTHWARD. SHRWV OVER SRN IL WILL TRAVERSE
W-E ALONG FRONTAL BOUNDARY AND START TO IMPACT CWA BY THURS AFTN.
MOST OF CWA WILL BE IN THE 90S BY THE AFTN WITH DEWS IN THE 70S BY
THE TIME SHRTWV ACTS AS A TRIGGER FOR SHRA/TSRA DVLPMNT (ESP OVER
NRN/WRN HALF). PWATS INCREASE TO OVER 2 INCHES AS MBE VELOCITIES
LOWER TO UNDER 5 KTS. THIS WOULD SUGGEST SLOW MOVG/TRAINING STORMS
THAT WILL HAVE THE TENDENCY TO MOVE OVER THE SAME AREA. RAINFALL
RATES OF 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE IN AN HOURS
TIMEFRAME. MOD/HVY RAIN CONTINUES OVRNT...SO MOTORISTS WILL NEED
TO TAKE EXTRA PRECAUTION TRAVELING. ON AVG...WATER BASINS LOOK TO
AVG A HALF INCH BY FRI AFTN...BUT SOME AREAS MAY SEE RAINFALL
EXCEED 2 TO 3 INCHES (SEE TODAYS WBCESFAKQ ISSUED AT 1043 AM EDT).
LONG RANGE GUIDANCE VARIES WHERE FRONTAL SYSTEM LIES OVER THE
WEEKEND. BLEND OF GFS/ECMWF PREFERRED WHICH WOULD STALL OUT FRONT
NEAR VA/NC BORDER. NUMEROUS SHRTWVS WILL RIDE ALONG FRONTAL
BOUNDARY AND MAKE FOR CHCS OF SHRA/TSRA. REMAINDER OF LONG RANGE
LEFT AS IS.
&&
.AVIATION...
GENERALLY VFR CONDS TNGT INTO THU AFTN...WITH ONLY ISLTD MVFR CONDS
ERLY THU MORNG DUE TO FOG.
&&
.MARINE...
NO HEADLINES FOR TNGT THRU FRI. SW WNDS LESS THAN 20 KTS WITH WAVES
1 TO 3 FT IN THE BAY/SND...AND SEAS 2 TO 4 FT THRU THU. THEN...FRNTL
BNDRY DROPS INTO THE NRN PART OF THE AREA FOR LATER THU NGT AND FRI
WITH WNDS LESS THAN 15 KTS...AND WAVES 1 TO 2 FT AND SEAS 2 TO 3 FT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SHORT/LONG TERM...WAMSLEY
AVIATION/MARINE...GINGRICH
Hazardous weather outlook, Jul 12, 4:30 AM EST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 AM EDT WED JUL 12 2006
ANZ630>632-650-652-654-656-658-
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-131030-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY-
COASTAL WATERS FROM FENWICK ISLAND TO CHINCOTEAGUE OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT OUT 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT TO NC-VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC-VA BORDER TO CURRITUCK BEACH LIGHT OUT 20 NM-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-
CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-
ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-
MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-
NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD-
YORK VA-
530 AM EDT WED JUL 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA...
NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE.
.DAY ONE...TODAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
SCATTERED SHOWERS AND THUNDERSTORMS MAY BRING HEAVY RAIN AND GUSTY
WINDS DURING LATE THURSDAY AFTERNOON AND EVENING...OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
CULLEN
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING
(LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
In the hours before
Special weather statement, Jul 12, 4:58 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
558 PM EDT WED JUL 12 2006
VAZ048-049-122230-
FLUVANNA VA-LOUISA VA-
558 PM EDT WED JUL 12 2006
...STRONG THUNDERSTORM MOVING INTO FLUVANNA COUNTY...
AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF PALMYRA...MOVING EAST AT 25 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR ANTIOCH AT 605 PM EDT...
CUNNINGHAM...AND...NAHOR AT 615 PM EDT...PALMYRA...AND...UNION MILLS
AT 620 PM EDT...WILDWOOD...AND...TROY AT 625 PM EDT...BYBEE...AND...
ZION CROSSROADS AT 630 PM EDT.
EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM.
RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.
ARK
Thunderstorm Wind, Louisa
- When
- July 12, 5:20 PM EST
- Where
- Louisa County, Zion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.983, -78.250
Large tree down on home in Zion Crossroads trailer park. Other trees down in the vicinity between I-64 and US-250.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in New York, July 12, 20066 injured · $10 million · F2 · 1 event
- Flash Flooding in Ohio, July 12, 20061 death · 1 injured · $1.3 million · 7 events
- Damaging Wind in North Dakota, July 12, 20062 injured · $3.0 million · 109 kt wind · 1 event
- Tornado in Connecticut, July 12, 2006$2.0 million · F1 · 1 event
- Flash Flooding in New York, July 12, 2006$3.4 million · 4 events
- Flash Flooding in Indiana, July 12, 2006$1.9 million · 2 events
- Dust Storm and Damaging Wind in Texas, July 12, 2006$750,000 · 62 kt wind · 7 events
- Damaging Wind in Nebraska, July 12, 2006$425,000 · 70 kt wind · 1 event
- Damaging Winds in Virginia, July 12, 2006$215,000 · 52 kt wind · 11 events
- Damaging Winds in Arkansas, July 12, 2006$77,000 · 65 kt wind · 6 events
- Damaging Wind in North Dakota, July 12, 2006$75,000 · 78 kt wind · 1 event
- Damaging Winds in Maryland, July 12, 2006$45,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522190.